Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 121, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 17, 2011, 6:53 PM MDT for 5 counties in Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2011, 6:53 PM MDT (00:53 UTC)
- Expired
- Aug 17, 2011, 7:45 PM MDT
- In force
- 52 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 50.0 mph
Counties Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 92 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 17, 6:37 PM MDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 4056 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211
WUUS55 KPUB 180053
SVRPUB
COC011-025-061-089-099-180145-
/O.NEW.KPUB.SV.W.0121.110818T0053Z-110818T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
653 PM MDT WED AUG 17 2011
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENT COUNTY IN SOUTHEAST COLORADO...
SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
OTERO COUNTY IN SOUTHEAST COLORADO...
NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 745 PM MDT
* AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF WINDS OF 65 MPH AND
NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES NORTHEAST OF HASWELL TO ARLINGTON TO 13 MILES
NORTHWEST OF TIMPAS...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
LA JUNTA...CHERAW...SWINK...TIMPAS...EADS...LAS ANIMAS...SWEETWATER
RESERVOIR...JOHN MARTIN RESERVOIR...HASTY...NEEGRONDA RESERVOIR...
NEENOSHE RESERVOIR...MCCLAVE...HIGBEE...CHIVINGTON...QUEENS
RESERVOIR...WILEY...FORT LYON AND CADDOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3790 10276 3764 10403 3808 10402 3828 10343
3862 10310 3862 10236
TIME...MOT...LOC 0052Z 281DEG 11KT 3860 10298 3826 10331
3790 10397
WIND...HAIL <50MPH <.50IN
$$5 follow-up statements
386
WWUS55 KPUB 180103
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
703 PM MDT WED AUG 17 2011
COC011-025-061-089-099-180145-
/O.CON.KPUB.SV.W.0121.000000T0000Z-110818T0145Z/
OTERO CO-PROWERS CO-CROWLEY CO-BENT CO-KIOWA CO-
703 PM MDT WED AUG 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KIOWA...BENT...SOUTHEASTERN CROWLEY...NORTHWESTERN PROWERS AND OTERO
COUNTIES UNTIL 745 PM MDT...
AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF EADS TO 10 MILES NORTH OF LAS ANIMAS TO
TIMPAS...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
THE MOST INTENSE PART OF THIS LINE OF STORMS WAS LOCATED OVER SOUTH
CENTRAL KIOWA COUNTY AND NORTHWESTERN BENT COUNTY.
LOCATIONS IMPACTED INCLUDE...
LA JUNTA...TIMPAS...EADS...LAS ANIMAS...SWEETWATER RESERVOIR...JOHN
MARTIN RESERVOIR...HASTY...NEEGRONDA RESERVOIR...NEENOSHE
RESERVOIR...MCCLAVE...HIGBEE...CHIVINGTON...QUEENS RESERVOIR...
WILEY...FORT LYON AND CADDOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3808 10377 3828 10343 3862 10296 3862 10236
3790 10276 3764 10403
TIME...MOT...LOC 0102Z 281DEG 11KT 3858 10284 3821 10316
3784 10382
WIND...HAIL 60MPH 0.88IN
$$415
WWUS55 KPUB 180114
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT WED AUG 17 2011
COC025-180124-
/O.CAN.KPUB.SV.W.0121.000000T0000Z-110818T0145Z/
CROWLEY CO-
714 PM MDT WED AUG 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CROWLEY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3788 10381 3811 10354 3862 10289 3862 10236
3790 10276 3771 10371
TIME...MOT...LOC 0114Z 281DEG 11KT 3857 10274 3817 10309
3804 10339
$$
COC011-061-089-099-180145-
/O.CON.KPUB.SV.W.0121.000000T0000Z-110818T0145Z/
OTERO CO-PROWERS CO-BENT CO-KIOWA CO-
714 PM MDT WED AUG 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
KIOWA...BENT...NORTHWESTERN PROWERS AND EASTERN OTERO COUNTIES UNTIL
745 PM MDT...
AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF EADS TO 8 MILES NORTHWEST OF JOHN MARTIN
RESERVOIR TO 7 MILES SOUTHEAST OF CHERAW...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
EADS...LAS ANIMAS...SWEETWATER RESERVOIR...HASTY...JOHN MARTIN
RESERVOIR...NEEGRONDA RESERVOIR...NEENOSHE RESERVOIR...MCCLAVE...
CHIVINGTON...QUEENS RESERVOIR...WILEY...FORT LYON AND CADDOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3788 10381 3811 10354 3862 10289 3862 10236
3790 10276 3771 10371
TIME...MOT...LOC 0114Z 281DEG 11KT 3857 10274 3817 10309
3804 10339
WIND...HAIL 60MPH 0.88IN
$$639
WWUS55 KPUB 180123
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
723 PM MDT WED AUG 17 2011
COC089-180133-
/O.CAN.KPUB.SV.W.0121.000000T0000Z-110818T0145Z/
OTERO CO-
723 PM MDT WED AUG 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OTERO COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS
THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3813 10336 3824 10337 3828 10306 3862 10285
3862 10236 3790 10276 3778 10335
TIME...MOT...LOC 0123Z 281DEG 11KT 3853 10263 3815 10301
3797 10331
$$
COC011-061-099-180145-
/O.CON.KPUB.SV.W.0121.000000T0000Z-110818T0145Z/
PROWERS CO-BENT CO-KIOWA CO-
723 PM MDT WED AUG 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
KIOWA...NORTHERN BENT AND NORTHWESTERN PROWERS COUNTIES UNTIL 745 PM
MDT...
AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF EADS TO HASTY TO 9 MILES SOUTHWEST OF LAS
ANIMAS...MOVING EAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
SWEETWATER RESERVOIR...JOHN MARTIN RESERVOIR...HASTY...NEEGRONDA
RESERVOIR...NEENOSHE RESERVOIR...MCCLAVE...CHIVINGTON...QUEENS
RESERVOIR...WILEY AND CADDOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3813 10336 3824 10337 3828 10306 3862 10285
3862 10236 3790 10276 3778 10335
TIME...MOT...LOC 0123Z 281DEG 11KT 3853 10263 3815 10301
3797 10331
WIND...HAIL 60MPH 0.75IN
$$859
WWUS55 KPUB 180133
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
733 PM MDT WED AUG 17 2011
COC011-061-099-180145-
/O.CON.KPUB.SV.W.0121.000000T0000Z-110818T0145Z/
PROWERS CO-BENT CO-KIOWA CO-
733 PM MDT WED AUG 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
KIOWA...NORTHERN BENT AND NORTHWESTERN PROWERS COUNTIES UNTIL 745 PM
MDT...
AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF CHIVINGTON
TO LAS ANIMAS TO 8 MILES SOUTHWEST OF LAS ANIMAS...MOVING EAST AT 15
MPH.
THE STRONGEST PART OF THIS LINE OF STORMS WAS LOCATED 2 MILES
SOUTHWEST OF FORT LYON.
WINDS OF 50 MPH WERE REPORTED 4 MILES EAST-NORTHEAST OF LAS ANIMAS.
LOCATIONS IMPACTED INCLUDE...
SWEETWATER RESERVOIR...JOHN MARTIN RESERVOIR...NEEGRONDA
RESERVOIR...HASTY...NEENOSHE RESERVOIR...CHIVINGTON...MCCLAVE...
QUEENS RESERVOIR...WILEY AND CADDOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3813 10336 3824 10337 3828 10306 3862 10285
3862 10236 3790 10276 3778 10335
TIME...MOT...LOC 0132Z 281DEG 11KT 3852 10260 3806 10312
3796 10328
WIND...HAIL 60MPH 1.00IN
$$370
WWUS55 KPUB 180142
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
742 PM MDT WED AUG 17 2011
COC011-061-099-180152-
/O.EXP.KPUB.SV.W.0121.000000T0000Z-110818T0145Z/
PROWERS CO-BENT CO-KIOWA CO-
742 PM MDT WED AUG 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KIOWA...NORTHERN BENT
AND NORTHWESTERN PROWERS COUNTIES WILL EXPIRE AT 745 PM MDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3813 10336 3824 10337 3828 10306 3862 10285
3862 10236 3790 10276 3778 10335
TIME...MOT...LOC 0142Z 281DEG 11KT 3851 10256 3805 10308
3795 10324
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:05 PM MDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 17, 3:05 PM MDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT WED AUG 17 2011 .SHORT TERM... (TONIGHT AND THURSDAY) PRIMARY SHORT TERM METEOROLOGICAL CONCERNS CONTINUE TO BE THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY EASTERN SECTIONS FROM THIS AFTERNOON INTO THE EVENING AND THEN POPS AND TEMPERATURES DURING THE REMAINDER OF THE SHORT-TERM. CWFA CURRENTLY NOTING SOME HEALTHY THUNDERSTORM ACTIVITY OVER WESTERN PORTIONS OF LAS ANIMAS COUNTY AS WELL AS FAR NORTHERN SECTIONS OF EL PASO COUNTY. IN ADDITION...MOIST AIR MASS IN PLACE WITH SURFACE DEW-POINTS IN THE 50S TO LOWER 60S EASTERN PORTIONS OF THE FORECAST DISTRICT. 20Z/17TH ANALYZED LOCALIZED CAPES OF 2500 J/KG...LIS OF -6C AND 0 TO 6 KM BULK SHEARS UP TO 45 KNOTS ALSO NOTED OVER EASTERN SECTIONS OF THE FORECAST DISTRICT. IN ADDITION...20Z TEMPERATURES RUNNING IN THE 80S TO LOWER 90S EASTERN SECTIONS...80S OVER THE SAN LUIS VALLEY AND 50...60S AND 70S OVER HIGHER TERRAIN AREAS. FOR SENSIBLE WEATHER...WILL PAINT ISOLATED TO SCATTERED LATE AFTERNOON TO EVENING THUNDERSTORMS...INCLUDING SOME STRONG TO SEVERE...ESPECIALLY OVER EASTERN SECTIONS...THEN SHORT-TERM MESOSCALE MODELS SUGGEST THAT PRIMARY CONVECTIVE ACTION OVER THE CWFA SHOULD BE ENDING BY 05Z/18TH WITH ABOVE CLIMATOLOGICAL AVERAGE MINIMUM TEMPERATURES ANTICIPATED. ON THURSDAY...LESS ACTIVE PATTERN EXPECTED WITH ISOLATED LATE AFTERNOON THUNDERSTORMS PROJECTED...ESPECIALLY OVER WESTERN SECTIONS. IN ADDITION...ABOVE SEASONAL MID-AUGUST MAXIMUM TEMPERATURES SHOULD BE NOTED ON THURSDAY WITH EVEN A FEW 100F READINGS POSSIBLE OVER PORTIONS OF THE SOUTHEASTERN COLORADO PLAINS. .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) THU NIGHT AND FRI THE UPR RIDGE WL BE CENTERED TO OUR SOUTH...WITH A SHORTWAVE TROF MOVING ACRS CO ON FRI. THE NAM HAS A FRONT HANGING UP ALONG THE PALMER DVD AND EXTENDING EASTWARD AND THE BETTER LOW LEVEL MSTR...WITH DEW POINTS IN THE 60S...STAYS OVR THE NERN CORNER OF CO DURING THE AFTERNOON. AT THIS TIME IT LOOKS LIKE ISOLD TO SCT TSTMS WL BE POSSIBLE ACRS THE FORECAST AREA FRI WITH THE BEST CHANCES BEING NR THE HYR TRRN. OVERNIGHT THE FRONT DROPS SOUTH AND THE HIGHER DEW POINTS MOVE INTO THE SERN PLAINS WITH THE POSSIBILITY OF LOW CLOUDS AND AREAS OF FOG DEVELOPING. BY LATE MORNING MOST AREAS SHOULD SEE THE LOW CLOUDS DISSIPATE...BUT THE NAM KEEPS THE DEW POINTS IN THE MID 50S ACRS THE SERN PLAINS THRU THE DAY WITH LOW LEVEL UPSLOPE WINDS AND SLIGHTLY COOLER HIGHS. IT LOOKS LIKE THERE WL BE A FAIRLY GOOD CHANCE FOR PCPN OVR THE MTS AND HIGH VALLEYS...AND THEN SPREADING EASTWARD IN THE EVENING HOURS. COULD AGAIN SEE SOME LOW CLOUDS LATE SAT NIGHT/SUN MORNING. SUNDAY WE SHOULD SEE MAINLY DIURNAL SHOWERS AND THUNDERSTORMS WITH AT LEAST SCT PCPN OVR THE HYR TRRN AGAIN AND GENERALLY ISOLD ACTIVITY OVR THE SERN PLAINS. MON THE UPR RIDGE IS EXPECTED TO BE CENTERED OVR CENTRAL NM AND BY WED AFTERNOON IS EXPECTED TO SHIFT TO THE FOUR CORNERS. THERE WL BE ENOUGH MSTR UNDER THE RIDGE TO RESULT IN ISOLD TO SCT TSTMS EACH DAY. && .AVIATION... THUNDERSTORMS...CAPABLE OF PRODUCING PERIODS OF IFR/LIFR CEILINGS AND VISIBILITIES DUE TO LOCALLY HEAVY RAINFALL...GUSTY WINDS AND HAIL...MAY BE NOTED IN THE VICINITY OF THE KALS...KCOS AND KPUB TAF SITES THIS EVENING...ESPECIALLY UP TO APPROXIMATELY 04Z/18TH...THEN VFR CONDITIONS SHOULD BE NOTED AT THE TAF SITES FOR THE REMAINDER OF THE NIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 77/28
Hazardous weather outlook, Aug 17, 11:03 AM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1103 AM MDT WED AUG 17 2011 COZ058>089-093>099-181715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1103 AM MDT WED AUG 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTHERN COLORADO AGAIN TODAY. TWO PRIMARY AREAS OF CONVECTION ARE EXPECTED...ONE DEVELOPING ALONG THE FRONT RANGE WEST OF DENVER AND TRACKING SOUTHEAST ACROSS THE PLAINS...AND ANOTHER OVER THE SOUTHERN MOUNTAINS AROUND TRINIDAD AND ALONG THE RATON RIDGE. GENERALLY ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE REMAINDER OF THE AREA. THE CONVECTION COMING OFF THE MOUNTAINS WEST OF DENVER HAS THE POTENTIAL TO ORGANIZE INTO A SEVERE SQUALL LINE AS IT TRACKS SOUTHEAST ACROSS THE PLAINS DURING THE AFTERNOON. STORMS IN THIS LINE WILL BE CAPABLE OF PRODUCING HAIL UP TO AT LEAST 2 INCHES IN DIAMETER...WIND GUSTS TO 60 MPH OR MORE...AND POSSIBLY EVEN A TORNADO. THE SOUTHEAST COLORADO COUNTIES THAT MAY BE IMPACTED BY THESE STORMS INCLUDE EL PASO...CROWLEY...KIOWA...PROWERS...BENT AND NORTHERN OTERO. FOR THE REMAINDER OF THE AREA...INCLUDING THE RATON RIDGE...PRIMARY STORM THREATS TODAY ARE EXPECTED TO BE HEAVY RAIN...GUSTY WINDS... LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED DIURNAL THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE REGION THURSDAY AND FRIDAY...THEN AGAIN ON MONDAY AND TUESDAY. THUNDERSTORMS WILL BE MAINLY TIED TO THE HIGHER TERRAIN...AND THE MAIN THREATS FROM THESE STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 50 MPH. INCREASED STORM ACTIVITY IS FORECAST FOR SATURDAY AND SUNDAY. A COLD FRONT WILL DROP DOWN EASTERN COLORADO LATE FRIDAY NIGHT...PUSHING SLIGHTLY COOLER AIR AND MORE MOISTURE INTO THE EASTERN PLAINS FOR SATURDAY AND SUNDAY. THE MAIN THREATS FROM THESE STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 17, 2:56 PM MDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 256 PM MDT WED AUG 17 2011 COZ084-172130- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 256 PM MDT WED AUG 17 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF PEYTON...OR 21 MILES NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... PEYTON. CALHAN. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SR
Special weather statement, Aug 17, 4:38 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 438 PM MDT WED AUG 17 2011 COZ093-094-172315- EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY- 438 PM MDT WED AUG 17 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTH CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO... AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES EAST OF DELHI...OR 30 MILES SOUTHWEST OF LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL OTERO COUNTY AND NORTH CENTRAL LAS ANIMAS COUNTY. WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 17, 4:54 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 454 PM MDT WED AUG 17 2011 COZ085-086-172330- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 454 PM MDT WED AUG 17 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FOUNTAIN...OR 18 MILES SOUTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL EL PASO COUNTY AND NORTH CENTRAL PUEBLO COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 17, 5:46 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 546 PM MDT WED AUG 17 2011 COZ089-095-096-180015- CROWLEY COUNTY-EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY- 546 PM MDT WED AUG 17 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO... AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF HASWELL...OR 36 MILES NORTH OF LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... ARLINGTON. HASWELL. EADS. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 17, 6:20 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 620 PM MDT WED AUG 17 2011 COZ089-093-095-097-180100- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 620 PM MDT WED AUG 17 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS EXTENDING FROM WESTERN KIOWA COUNTY INTO CENTRAL CROWLEY COUNTY. THE LINE OF STORMS WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... HASWELL. ARLINGTON. CHERAW. LAS ANIMAS. FORT LYON. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 TO 55 MPH ARE EXPECTED WITH THIS LINE OF STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.